Ask The Doctor > Questions & Answers > Severity of “Orthostatic Hypotension”. Asking for help!

Severity of “Orthostatic Hypotension”. Asking for help!

Patient: Hi, this is my first time posting anything health related for help on online.My symptoms are:-Losing sight (it differs every time, from blurred vision to no vision at all).-Losing strength in my legs (they become wobbly and out of balance).-I lose most of my sensory skills whenever this happens-I become confused (I ask myself “did I really go through that again?”)-My face becomes heated up as I feel tingly somewhere in my head.-I have to rely on holding on to something to make sure I don’t fall.-AFTER these happen my face becomes hot for a bit and then cool back down again.Is this a severe case of “Orthostatic Hypotension”? can this lead to other health issues? What is really going on here?Thank you in advance!

 

 

Symptoms: Loss of sight, losing balance, temporary confusion, short term thumping headache.

 

 

Doctor: Thank you for your question. Orthostatic hypotension usually involved dramatic changes in blood pressure when position i s changed. This can result in feelings of lightheadedness, dizziness, or even precipitate fainting spells. Your symptoms on the other hand involve more severe changes to vision, sensory and cognition changes. It is possible that this may be due to a circulatory problem with getting oxygenated blood to the brain. We recommend that you refrain from operating heavy machinery or driving until you consult your doctor and have a thorough neurological exam performed along with diagnostic imaging laboratory testing. Please see your doctor.Thank you for choosing AskTheDoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment